Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 439, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 3, 2011, 2:51 PM CDT for Callaway County, Osage County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2011, 2:51 PM CDT (19:51 UTC)
- Expired
- Jul 3, 2011, 3:15 PM CDT
- In force
- 24 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Callaway County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 103 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 1:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1800 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
130
WUUS53 KLSX 031951
SVRLSX
MOC027-151-032015-
/O.NEW.KLSX.SV.W.0439.110703T1951Z-110703T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
251 PM CDT SUN JUL 3 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CALLAWAY COUNTY IN CENTRAL MISSOURI...
NORTHERN OSAGE COUNTY IN CENTRAL MISSOURI...
* UNTIL 315 PM CDT
* AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF FULTON TO TAOS...AND MOVING EAST AT
40 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
CHAMOIS...TEBBETTS...BONNOTS MILL...MOKANE...STEEDMAN...
FRANKENSTEIN AND PORTLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3880 9199 3872 9164 3871 9165 3870 9164
3846 9164 3845 9164 3856 9202 3856 9201
3857 9201 3856 9204 3858 9210
TIME...MOT...LOC 1951Z 284DEG 36KT 3877 9195 3855 9205
WIND...HAIL 70MPH 0.75IN
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 6:35 AM CDT, 8 hours 16 minutes earlier.
Area forecast discussion, Jul 3, 6:35 AM CDT, 8 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
635 AM CDT SUN JUL 3 2011
.DISCUSSION...
/325 AM CDT SUN JUL 3 2011/
FORECAST CONCERNS THIS MORNING INCLUDE ONE LAST DAY OF DANGEROUS
HEAT IN THE METRO AREA AS WELL AS THUNDERSTORM COVERAGE AND TIMING
THE NEXT FEW DAYS.
STILL PLAN ON KEEPING GOING HEAT ADVISORY FOR THE ST. LOUIS METRO
AREA AS IT STILL LOOKS LIKE IT WILL BE THE FOURTH DAY IN A ROW OF
100+ HEAT INDEX VALUES. IT WILL NOT BE AS HOT AS THE PREVIOUS TWO
DAYS AS A COLD FRONT SINKS INTO THE SOUTHERN PART OF THE CWA.
HOWEVER MODEL DEWPOINTS HAVE BEEN TOO COOL LATELY AND IT STILL
SEEMS REASONABLE THAT THE DEWPOINTS WILL BE IN THE LOWER 70S THIS
AFTERNOON IN THE ST. LOUIS METRO AREA. MOS GUIDANCE FOR HIGHS AT
OR JUST ABOVE 90 RESULT IN HEAT INDICES AROUND 100 DEGREES.
WHILE ELONGATED MCS HAS EXITED THE CWA OVER SOUTH CENTRAL IL...
SCATTERED THUNDERSTORMS HAVE DEVELOPED FARTHER WEST IN THE LAST
HOUR NEAR KSTL. THIS APPEARS TO BE WHERE THERE IS WEAK LOW LEVEL
CONVERGENCE ALONG THE FRONT. THIS DEVELOPMENT WILL CONTINUE OVER
THE NEXT FEW HOURS...BUT THEN EXACT EVOLUTION OF STORM DEVELOPMENT
IS UNCLEAR THE NEXT DAY OR TWO AS A WEAK FRONT WILL BE STALLED
OVER THE AREA. NSSL AND NCEP 4KM RUNS OF THE WRF BOTH SUGGEST
STORMS SHOULD DEVELOP OVER NORTHERN MO IN THE NEXT FEW HOURS AND
MOVE SOUTHEASTWARD WITH TIME. IT DOES SEEM REASONABLE THAT STORMS
SHOULD REDEVELOP OVER THE AREA LATER THIS MORNING AS NOTABLE
VORTICITY MAX CURRENTLY OVER CENTRAL NE MOVES INTO THE MID MS
VALLEY. WILL CONTINUE TO CARRY CHANCE POPS FOR TODAY AND THEN
AGAIN TONIGHT INTO MONDAY AS SECOND SHORTWAVE MOVES OVER THE AREA
IN NORTHWEST FLOW. THIS SHORTWAVE WILL PROVIDE DECENT LARGE SCALE
ASCENT THAT WILL COINCIDE WITH INCREASED LOW LEVEL CONVERGENCE ON
NOSE OF WEAK LOW LEVEL JET.
HAVE KEPT JUST SLIGHT CHANCES FOR RAIN MONDAY NIGHT INTO TUESDAY
AS SURFACE FRONT MOVES SOUTH AND WEST OF THE CWA. CHANCES THEN
INCREASE TUESDAY NIGHT AND WEDNESDAY AS FRONT A COLD FRONT MOVES
INTO THE REGION.
BRITT
&&
.AVIATION...
/619 AM CDT SUN JUL 3 2011/
PRIMARY CONCERN WITH THIS SET OF TAFS IS TIMING AND COVERAGE OF
CONVECTION WITH LARGELY VFR CONDITIONS EXPECTED OUTSIDE OF TSRA. A
THUNDERSTORM COMPLEX ACROSS NWRN MO MAY CLIP KUIN THIS MORNING AS
IT MOVES EWD AND THE EVOLUTION OF THIS COMPLEX WILL AFFECT TSRA
CHCS LATER IN THE DAY WITH WIDELY SCT THUNDERSTORMS EXPECTED TO
DEVELOP THIS AFTERNOON SOMEWHERE INVOF A STALLED FRONTAL BOUNDARY
AS A SHORTWAVE APPROACHES THE AREA. NUMEROUS OUTFLOW BOUNDARIES
FROM OVERNIGHT CONVECTION AND UNCERTAINTY REGARDING THE EVOLUTION
OF THE ONGOING COMPLEX ACROSS NWRN MO MAKE IT DIFFICULT TO PIN
DOWN THE MOST LIKELY LOCATION FOR TSRA...THUS THERE IS LOW
CONFIDENCE IN THE TIMING OF CONVECTION FOR THIS SET OF TAFS. LGT
NLY TO NELY WINDS WILL GRADUALLY TURN ELY THROUGH THE PD.
SPECIFICS FOR KSTL...PRIMARY CONCERN IS TIMING AND COVERAGE OF
CONVECTION WITH LARGELY VFR CONDITIONS EXPECTED AT KSTL OUTSIDE OF
TSRA. WIDELY SCT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON SOMEWHERE INVOF A STALLED FRONTAL BOUNDARY AS A
SHORTWAVE APPROACHES THE AREA. NUMEROUS OUTFLOW BOUNDARIES FROM
OVERNIGHT CONVECTION AND UNCERTAINTY REGARDING THE ONGOING COMPLEX
ACROSS NWRN MO MAKE IT DIFFICULT TO PIN DOWN THE MOST LIKELY
LOCATION FOR TSRA...THUS THERE IS LOW CONFIDENCE IN THE TIMING OF
CONVECTION AT KSTL. LGT NLY TO NELY WINDS WILL GRADUALLY TURN ELY
THEN SELY BY THE END OF THE 30HR TAF PD.
KANOFSKY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ST. CHARLES MO-ST.
LOUIS CITY MO-ST. LOUIS MO.
IL...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MADISON IL-ST.
CLAIR IL.
&&
WFO LSXHazardous weather outlook, Jul 3, 4:17 AM CDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 417 AM CDT SUN JUL 3 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-040930- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 417 AM CDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY REMAINS IN EFFECT FOR THE GREATER ST. LOUIS METROPOLITAN TODAY. TODAY WILL BE THE FOURTH STRAIGHT DAY THAT HEAT INDEX VALUES ARE EXPECTED TO REACH 100 DEGREES. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY. A FEW OF THE STORMS COULD PRODUCE SOME HAIL AND WIND GUSTS IN EXCESS OF 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS OVER THE AREA ON MONDAY AND THEN AGAIN TUESDAY NIGHT AND WEDNESDAY. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE OVER CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH TONIGHT. BRITT
In the hours before
Local storm report, Jul 3, 2:20 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
220 PM CDT SUN JUL 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM HAIL PARK HILLS 37.85N 90.52W
07/03/2011 E1.00 INCH ST. FRANCOIS MO TRAINED SPOTTER
&&
JPLocal storm report, Jul 3, 2:21 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
221 PM CDT SUN JUL 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL PARK HILLS 37.85N 90.53W
07/03/2011 E1.00 INCH ST. FRANCOIS MO TRAINED SPOTTER
HAIL RANGING FROM DIME SIZED TO QUARTER SIZED
&&
JPLocal storm report, Jul 3, 2:28 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
228 PM CDT SUN JUL 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM TSTM WND DMG DESLOGE 37.87N 90.52W
07/03/2011 ST. FRANCOIS MO TRAINED SPOTTER
NUMEROUS TREE LIMBS DOWN 2 TO 3 INCHES IN DIAMETER
&&
JPLocal storm report, Jul 3, 2:33 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
233 PM CDT SUN JUL 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL UNION 38.45N 91.01W
07/03/2011 E0.25 INCH FRANKLIN MO TRAINED SPOTTER
&&
JPLocal storm report, Jul 3, 2:37 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
237 PM CDT SUN JUL 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG 3 E COLUMBIA 38.95N 92.27W
07/03/2011 BOONE MO TRAINED SPOTTER
LARGE TREE BLOCKING MISSOURI HIGHWAY WW AT BLACKTHORN.
&&
GOSSELINLocal storm report, Jul 3, 2:47 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
247 PM CDT SUN JUL 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM TSTM WND GST FULTON 38.85N 91.95W
07/03/2011 E50 MPH CALLAWAY MO TRAINED SPOTTER
40-50 MPH WIND GUSTS
&&
GKSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 1:18 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 42 min |
| Jul 3, 1:29 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis, Warren | 46 min |
| Jul 3, 1:29 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Washington | 46 min |
| Jul 3, 1:41 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 49 min |
| Jul 3, 1:54 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 51 min |
| Jul 3, 2:02 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 58 min |
| Jul 3, 2:12 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis | 48 min |
| Jul 3, 2:13 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 47 min |
| Jul 3, 2:16 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 44 min |
| Jul 3, 2:22 PM CDT | Severe Thunderstorm Warning | LSX | Saint Francois | 20 min |
| Jul 3, 2:24 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Warren | 51 min |
| Jul 3, 2:29 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Osage | 46 min |
| Jul 3, 2:33 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 42 min |
| Jul 3, 2:34 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 26 min |
| Jul 3, 2:50 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, Warren, City of Saint Louis | 40 min |
| Jul 3, 2:55 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Franklin, Gasconade, Montgomery, Warren | 35 min |
| Jul 3, 3:05 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Gasconade, Montgomery, Osage | 25 min |
| Jul 3, 3:24 PM CDT | Areal Flood Advisory | LSX | Sainte Genevieve, Saint Louis | 6 hr |
| Jul 3, 3:26 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Franklin, Gasconade, Lincoln, Montgomery, Osage and 2 more | 64 min |
| Jul 3, 3:56 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Saint Louis | 49 min |
| Jul 3, 4:34 PM CDT | Areal Flood Advisory | LSX | Franklin, Lincoln, Saint Charles, Warren | 5 hr |
| Jul 3, 5:25 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 35 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.